MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - MAPLE GROVE PROMUS ELEMENT¿ PLUS; STENT, CORONARY, DRUG-ELUTING
Model Number H7493911416220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Death (1802)
Date of Event 07/11/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.It is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id 2134265-2018-01532.(b)(4) clinical study.It was reported that the patient died.In (b)(6) 2013, the patient presented with stable angina.Subsequently, the patient was referred for cardiac catheterization and index procedure was performed.The target lesion was a bifurcated, de novo lesion located in the middle left anterior descending (lad) with 95 % stenosis and was 12 mm long with a reference vessel diameter of 2.25 mm.The lesion was treated with a placement of a 2.25x16mm promus element¿ plus study stent with 5% residual stenosis.Target lesion #2 was a de novo lesion located in the proximal lad with 70 % stenosis and was 12 mm long with a reference vessel diameter of 2.5 mm.The lesion was treated with direct placement of 2.50x16 mm promus element¿ plus study stent with 5% residual stenosis.The following day, the patient was discharged on aspirin and clopidogrel.In (b)(6) 2017, the patient was transferred to the study hospital for evaluation of elevated troponin level (0.990).A day prior to the transfer to the study hospital the troponin value was reported to be 1.010.The patient was hospitalized on the same day and was diagnosed with atrial fibrillation with rapid ventricular response (rvr) for which electrophysiologist was consulted.Post consultation, cardiac catheterization was planned.The patient had needles and pins sensations in her chest and could not perform any activity without getting extremely short of breath which appeared to be chronic and related to chronic aspiration.The patient was extremely malnourished due to dysphagia, relying only on liquids and baby food and had multiple treatments for problems following which had eventually worsen.The patient went into respiratory distress and her condition continued to decline.The patient was put into do not resuscitate status and it was decided that no aggressive management would be carried out.On the same day, the patient died.The cause of death was cardiorespiratory arrest.It was confirmed that autopsy was not performed.

Brand Name
PROMUS ELEMENT¿ PLUS
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7314414
Report Number2134265-2018-01531
Device Sequence Number1316975
Product Code NIQ
UDI-Device Identifier08714729807766
UDI-Public08714729807766
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Model NumberH7493911416220
Device Catalogue Number39114-1622
Device Lot Number15232773
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR